Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 134, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 25, 2020, 10:53 PM CDT for Marion County, Missouri. It took effect at May 26, 2020, 7:00 AM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2020, 10:53 PM CDT (03:53 UTC)
- In effect from
- May 26, 2020, 7:00 AM CDT
- Expired
- May 26, 2020, 10:25 AM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 156 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fabius River near Taylor (TAYM7). The gauge peaked at 9.46 ft at May 26, 2020, 4:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05500000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
051
WGUS43 KLSX 260353
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1053 PM CDT Mon May 25 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
South Fabius River near Taylor
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-270352-
/O.NEW.KLSX.FL.W.0134.200526T1200Z-200527T1948Z/
/TAYM7.1.ER.200526T1200Z.200526T1200Z.200526T1348Z.NO/
1053 PM CDT Mon May 25 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the South Fabius River near Taylor
* from Tuesday morning to Wednesday afternoon.
* At 10:30 PM Monday the stage was 9.3 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Impact: At 9.5 feet...Flood Stage. Minor flooding begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/26 05/27 05/28 05/29 05/30
South Fabius River
Taylor 9.5 9.29 9.4 7.8 5.5 3.8 2.9
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$1 follow-up statement
627
WGUS83 KLSX 261525
FLSLSX
Flood Statement
National Weather Service St Louis MO
1025 AM CDT Tue May 26 2020
...The flood warning is cancelled for the following rivers in
Missouri...
South Fabius River near Taylor
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-261555-
/O.CAN.KLSX.FL.W.0134.000000T0000Z-200527T1948Z/
/TAYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1025 AM CDT Tue May 26 2020
The Flood Warning is cancelled for
the South Fabius River near Taylor.
* At 9:30 AM Tuesday the stage was 9.3 feet.
* Flood stage is 9.5 feet.
* The river crested below flood stage at 9.5 feet. The river will
fall to 7.7 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/27 05/28 05/29 05/30 05/31
South Fabius River
Taylor 9.5 9.34 7.7 5.0 3.5 2.6 2.3
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 25, 9:25 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 25, 9:25 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 925 PM CDT Mon May 25 2020 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 920 PM CDT Mon May 25 2020 Showers and storms have weakened and largely dissipated over the past couple of hours with loss of daytime instability. This trend should continue over the next couple of hours. The one exception could be far western sections of the forecast area including portions of central Missouri which may get clipped by the far eastern edge of the ongoing complex of storms entering southwest Missouri. Otherwise, a dry night is favored across the bi-state region along with mild temperatures beneath a partly to mostly cloudy sky. Lows tonight should be similar to 24 hours prior, generally in the mid to upper 60s or about 10 degrees above normal for the date. Gosselin .LONG TERM... (Wednesday through Next Monday) Issued at 229 PM CDT Mon May 25 2020 The synoptic pattern at the start of the long term period will feature a textbook Omega block across the CONUS, with the main feature being a pesky upper-level low spinning across the ArkLaTex region. This system will keep the pattern active through the end of the week, before it finally kicks off to the east and a drier regime settles in for this weekend. Wednesday will be similar to the past couple of days across the region. Weak shortwaves rounding the cutoff upper-level low will provide enough large scale ascent to foster thunderstorm development mainly in the afternoon and early evening hours. The latest ensemble and deterministic model suite are in fairly good agreement with a cold front pushing down from the northwest on Thursday. This convergent boundary, coupled with the upper-level support from the cutoff low will likely make Thursday the wettest day of the period (the most widespread convection), which is shown well in the probabilistic ensemble guidance from the National Blend of Models (NBM). The ensemble guidance is also in agreement that the surface front will slowly sag southeast of the region by Friday afternoon, finally allowing a much drier and cooler airmass to filter into the region Saturday into Sunday. If trends hold, it will be a very pleasant weekend with much lower humidity values and high temperatures in the mid to upper 80s. Deitsch && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 634 PM CDT Mon May 25 2020 Scattered storms this evening are largely expected to miss the terminals before weakening and dissipating toward midnight. Dry weather is favored overnight tonight into Tuesday morning, though some activity may try to get near KCOU but likely stay to the west. A similar day is expected on Tuesday as today so scattered storms expected to develop toward midday, with the best chances focused in the mid-late afternoon hours. Stronger storms may be capable of producing brief heavy downpours, gusty winds, and small hail. Outside of any thunderstorms, VFR conditions are expected along with a southeast wind. SPECIFICS FOR KSTL: Few isolated to scattered showers and perhaps a rumble of thunder is possible early this evening before activity weakens and dissipates. Dry weather favored overnight tonight and Tuesday morning before scattered storms redevelop just after midday. The best chance of storms will be mid-late afternoon on Tuesday. Any storm that does affect the terminal may be capable of brief heavy downpours, gusty winds, and small hail. Outside of any thunderstorms, VFR conditions are forecast. Winds this evening will likely be variable behind the earlier storms, but resume a southeasterly direction later on this evening. Some gusts to 20 knots are possible Tuesday afternoon. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 25, 8:59 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 859 PM CDT Mon May 25 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-270200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 859 PM CDT Mon May 25 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Isolated thunderstorms are possible across the area, mainly across central and northeast Missouri. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional thunderstorms are expected Tuesday through Friday. Storms will be capable of cloud to ground lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Gosselin
In the hours before
Local storm report, May 25, 7:48 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
748 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 3 SE COLUMBIA 38.92N 92.29W
05/25/2020 E0.25 INCH BOONE MO PUBLIC
TWITTER REPORT.
&&
JPGLocal storm report, May 25, 8:47 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
847 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG VIRDEN 39.50N 89.77W
05/25/2020 MACOUPIN IL BROADCAST MEDIA
MEDIA PARTNER SHARED AN IMAGE FROM A SPOTTER
OF A LARGE TREE DOWN. THE TREE WAS UPROOTED
AND CLIPPED A HOUSE. TRUNK DIAMETER WAS
AROUND 3 FEET.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:04 AM CDT | River Flood Warning | LSX | Callaway, Osage | 21 days |
| May 26, 10:04 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 18 days |
| May 26, 10:12 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 20 days |
| May 26, 10:36 AM CDT | River Flood Warning | LSX | Saint Charles | 20 days |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.